Arkansas, 2011

Hail in Arkansas, March 25, 2011

March 25, 2011 · NWS LZK · 1 event in 1 county or zone

Scattered thunderstorms moved across northern Arkansas early on the morning of the 25th. There were a number of reports of small hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Scattered thunderstorms moved across northern Arkansas early on the morning of the 25th. There were a number of reports of small hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 25, 2:46 AM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Mar 25, 2:46 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
346 AM CDT FRI MAR 25 2011

.SHORT TERM...TODAY THROUGH MONDAY

SKIES WERE MOSTLY CLEAR TO PARTLY CLOUDY ACROSS MUCH OF THE NATURAL
STATE EARLY THIS MORNING...WITH TEMPS RANGING FROM THE UPPER 30S TO
LOW 40S ACROSS CENTRAL TO NE SECTIONS OF THE CWA...TO THE MID TO
UPPER 40S ACROSS WRN SECTIONS OF THE STATE. REGIONAL RADAR IMAGERY
SHOWS SCT SHRA AND A FEW TSRA ACROSS NE OK...SE KS AND SW MO AS
RESULT OF A WEAK UPPER WAVE CURRENTLY MOVING ENE ACROSS KS. THIS
ACTIVITY EXPECTED TO CONTINUE THROUGH THIS AFTERNOON AS THIS UPPER
WAVE MOVE EAST...MAINLY NORTH OF AR. HAVE HIGHEST POPS THROUGH THIS
MORNING ACROSS NWRN COUNTIES...THEN ACROSS THE NRN 2 ROWS OF
COUNTIES THIS AFTERNOON. HOWEVER...LOOKS LIKE BEST PRECIP POTENTIAL
WILL REMAIN NORTH OF AR WITH THIS SYSTEM.

ATTENTION THEN TURNS TO SFC LOW PRESSURE DEVELOPING TO THE SW...AND
ASSOCIATED WARM FRONT LIFTING NORTH INTO THE STATE TONIGHT INTO SAT.
LOOKS LIKE THIS WARM FRONT WILL STALL ACROSS THE SRN 2/3RDS OF THE
CWA AS FLOW ALOFT REMAIN WEAKLY SW. THIS FRONTAL BOUNDARY WILL BE
THE FOCUS FOR PRECIP STARTING FRI NIGHT AS MOISTURE SPREADS NORTH
OVER THE WARM FRONT INTO SRN AND CENTRAL AR...WITH BEST POPS
INITIALLY EXPECTED ACROSS CENTRAL AND SRN PORTIONS OF THE STATE.
THEN...AS THE SFC LOW MOVES EAST ACROSS SRN AR SAT...COOLER AIR WILL
BEGIN TO FILTER INTO THE STATE FROM THE NW SAT AFTERNOON/EVENING AS
THE SFC LOW EXITS TO THE EAST. POPS WILL DECREASE FROM WEST TO EAST
SAT NIGHT.

THE THREAT FOR WIDESPREAD SVR WX LOOKS RATHER LIMITED AT THIS TIME
FOR SAT AS MUCH OF THE CWA WILL REMAIN IN THE COOL AIR MASS NORTH OF
THE WARM FRONT. HOWEVER...AREAS ALONG AND JUST NORTH OF THE FRONT
ACROSS SRN AND PORTIONS OF CENTRAL AR WILL SEE ENHANCED SVR
POTENTIAL WITH FORECAST CAPE VALUES OF 500-1000 J/KG...0-6KM SHR OF
45-60KTS. AT THIS TIME...THE MAIN THREAT WOULD BE LARGE DAMAGING
HAIL. HOWEVER...AREAS SOUTH OF THE WARM FRONT COULD SEE AN INCREASED
TORNADO/WIND THREAT AS SFC BASED INSTABILITY WILL BE HIGHER
/1000-1600 J/KG/...AND WITH 0-1KM SHR VALUES OF 20 TO NEAR 30 KTS.
LIMITING FACTORS FOR TORNADOES HOWEVER WILL BE RELATIVELY HIGH LCL
HGTS AND LACK OF SIGNIFICANT LOW LEVEL DIRECTIONAL SHR. THE LIKELY
AREA...ALBEIT ONLY VERY MODEST POTENTIAL...FOR ROTATING STORMS WILL
BE THOSE STORMS DEVELOPING NEAR THE EWD MOVING SFC LOW ACROSS THE
FAR SRN COUNTIES...AND THOSE STORMS THAT PASS NORTH ACROSS THE WARM
FRONT BOUNDARY...WITH ONLY A NARROW WINDOW OF OPPORTUNITY.

THERE WILL BE A BRIEF BREAK IN PRECIP...AND POTENTIALLY CLEARING
SKIES EARLY ON SUN AS HIGHER SFC PRESSURE AND DESCENDING MOTIONS
KEEP CONDITIONS STABLE AND DRY. HOWEVER...PRECIP CHANCES WILL
INCREASE ONCE AGAIN STARTING SUN NIGHT INTO MON AS ANOTHER UPPER
DISTURBANCE APPROACHES THE STATE FROM THE WEST. THE BEST POPS WITH
THIS LATE WEEKEND SYSTEM WILL REMAIN ACROSS THE SRN THIRD OF THE
STATE AS THE WEAK SFC LOW PASSES SOUTH OF AR.

NEAR THE END OF THE SHORT TERM ANOTHER...POTENTIALLY STRONGER SYSTEM
WILL APPROACH THE CWA FROM THE WEST LATE MON NIGHT INTO EARLY TUE
MORNING...WITH POPS ONCE AGAIN INCREASING. POPS WILL INITIALLY BE
HIGHEST ACROSS NWRN SECTIONS OF THE STATE MON NIGHT. THE MAIN IMPACT
FROM THIS SYSTEM WILL OCCUR AT THE START OF THE LONG TERM FOR THE
DAYTIME HRS TUE.

&&

.LONG TERM...TUESDAY THROUGH THURSDAY

PROGRESSIVE UPR FLOW PATTERN IS FCST TO PERSIST ACRS THE SRN STATES
THRU THE PD. HOWEVER...CONFIDENCE IN THE MODELS STILL RMNS LOW DUE
TO CONTD TIMING ISSUES WITH EACH STORM SYS. IT SHLD BE NOTED THAT
THE ECMWF AND GFS HAVE ACTUALLY COME INTO A LTL BETTER AGREEMENT
TODAY.

WE WL START OFF THE PD WITH ONE STORM SYS MOVG THRU THE MID SOUTH...
WITH SCTD SHRA/TSRA ONGOING TUE. TUE NGT AND MUCH OF WED LOOKS TO BE
DRY AND COOL. UNSETTLED CONDS WL RETURN LATER WED NGT AND THU AS THE
NEXT SYS IS FCST TO PASS EWD ALONG THE GULF COAST. THIS SCENARIO WL
KEEP THE FA IN THE COOL SECTOR...WITH SCTD SHRA AND ISOLD TSRA
POSSIBLE...AND TEMPS RMNG AT BLW NORMAL LVLS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     56  44  57  41 /  30  60  60  20
CAMDEN AR         73  59  78  52 /  10  40  30  10
HARRISON AR       56  43  57  36 /  40  60  60  10
HOT SPRINGS AR    67  52  69  46 /  20  40  40  10
LITTLE ROCK   AR  65  51  66  47 /  20  50  40  10
MONTICELLO AR     72  59  76  53 /  10  50  40  10
MOUNT IDA AR      67  52  69  44 /  20  40  40  10
MOUNTAIN HOME AR  55  43  55  38 /  40  60  60  20
NEWPORT AR        56  46  59  44 /  20  60  60  30
PINE BLUFF AR     69  55  72  50 /  10  50  40  10
RUSSELLVILLE AR   62  49  64  43 /  20  50  50  10
SEARCY AR         60  48  62  45 /  20  50  50  20
STUTTGART AR      65  51  67  48 /  20  50  50  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...62 / LONG TERM...44
Hazardous weather outlook, Mar 25, 4:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI MAR 25 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI MAR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL STORM SYSTEM WILL CONTINUE TO PASS TO THE NORTH OF
ARKANSAS TODAY. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL
REMAIN POSSIBLE TODAY...MAINLY ACROSS NORTHERN ARKANSAS.

MEANWHILE...A WARM FRONT TO THE SOUTH OF ARKANSAS...WILL BEGIN TO
LIFT SLOWLY NORTHWARD LATER TODAY. THE BOUNDARY IS FORECAST TO PUSH
INTO THE SOUTHERN PART OF THE STATE TONIGHT. LOW PRESSURE WILL TRACK
ALONG THE FRONT OVERNIGHT...RESULTING IN ADDITIONAL SHOWER AND
THUNDERSTORM FORMATION.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT ACROSS
CENTRAL AND SOUTHERN ARKANSAS...MAINLY ALONG AND SOUTH OF THE
INTERSTATE 40 CORRIDOR. LARGE HAIL WILL BE THE MAIN CONCERN FOR
LOCATIONS NORTH OF THE WARM FRONT...WITH DAMAGING WINDS AND EVEN
ISOLATED TORNADOES POSSIBLE ALONG AND SOUTH OF THE BOUNDARY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

UNSETTLED CONDITIONS WILL CONTINUE THROUGH SATURDAY AS ANOTHER LOW
PRESSURE SYSTEM TRACKS ALONG THE FRONTAL BOUNDARY GENERALLY STALLED
OVER THE AREA. THIS WILL RESULT IN ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS FOR MUCH OF THE STATE. ISOLATED STRONG TO SEVERE
STORMS MAY BE POSSIBLE...WITH LARGE HAIL THE MAIN THREAT. RAIN
CHANCES WILL DIMINISH FROM THE WEST SATURDAY AFTERNOON AND EVENING
AS THE STORM SYSTEM SHIFTS EAST OF ARKANSAS.

THE NEXT SIGNIFICANT STORM SYSTEM IS FORECAST TO AFFECT THE MID
SOUTH MONDAY NIGHT AND TUESDAY...WITH A CHANCE OF SHOWERS AND A FEW
THUNDERSTORMS. IT APPEARS THE TRACK OF THE SYSTEM WILL BE FAR ENOUGH
TO THE SOUTH TO KEEP ARKANSAS IN A SOMEWHAT COOL AIRMASS...LIMITING
THE POSSIBILITY OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTER GROUPS ARE ASKED
TO MONITOR LATER FORECASTS.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

In the hours before

Special weather statement, Mar 25, 3:58 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
458 AM CDT FRI MAR 25 2011

ARZ004>006-015-251030-
BAXTER AR-FULTON AR-IZARD AR-MARION AR-
458 AM CDT FRI MAR 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IZARD...CENTRAL
BAXTER...EASTERN MARION AND WESTERN FULTON COUNTIES UNTIL 530 AM
CDT...

AT 458 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES SOUTHEAST OF LAKEVIEW...OR 8 MILES WEST
OF MOUNTAIN HOME...MOVING EAST AT 55 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  MOUNTAIN HOME...      VIOLA...              ROBINSON PT LNDG...
  LAKEVIEW...           GASSVILLE...          GAMALIEL LANDING...
  FLIPPIN...            FAWN PARK...          DIAMOND BAY...
  COLFAX...             BULL SHOALS SP...     BULL SHOALS...
  BRIARCLIFF...         BEXAR...              ARKAWANA...
  WILD CHERRY...        VIDETTE...            MITCHELL...

LAT...LON 3645 9196 3623 9196 3627 9260 3643 9260
TIME...MOT...LOC 0958Z 272DEG 49KT 3635 9251

44

The radar

The Springfield radar (KSGF), 136 km away, was scanning. The volume nearest the first event began at 10:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Baxter

When
March 25, 4:00 AM CST
Where
Baxter County, Mountain Home
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
36.330, -92.380

Pea to nickel size hail covered the ground.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 280055.